Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 129, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 27, 2014, 6:18 AM CDT for Claiborne County, Mississippi. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2014, 6:18 AM CDT (11:18 UTC)
- Expired
- Apr 27, 2014, 6:45 AM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Claiborne County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 82 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 6:26 AM CDT | HAIL 1.5 | 3 Ene Port Gibson, MS | PING PONG BALL SIZE HAIL REPORTED ALONG ROMOLA RD. RIPPED LEAVES OFF TREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1770 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
718
WUUS54 KJAN 271118
SVRJAN
MSC021-271145-
/O.NEW.KJAN.SV.W.0129.140427T1118Z-140427T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
618 AM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 645 AM CDT
* AT 619 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PORT
GIBSON...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROCKY SPRINGS AROUND 630 AM CDT.
REGANTON AROUND 640 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3197 9100 3216 9078 3215 9077 3217 9077
3219 9073 3218 9072 3195 9072 3185 9092
TIME...MOT...LOC 1119Z 237DEG 29KT 3198 9088
HAIL...1.25IN
WIND...60MPH
$$
EEC1 follow-up statement
025
WWUS54 KJAN 271142
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
642 AM CDT SUN APR 27 2014
MSC021-271152-
/O.EXP.KJAN.SV.W.0129.000000T0000Z-140427T1145Z/
CLAIBORNE MS-
642 AM CDT SUN APR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLAIBORNE COUNTY WILL
EXPIRE AT 645 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3197 9100 3216 9078 3215 9077 3217 9077
3219 9073 3218 9072 3195 9072 3185 9092
TIME...MOT...LOC 1142Z 237DEG 29KT 3208 9075
$$
EECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 4:59 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 27, 4:59 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 459 AM CDT SUN APR 27 2014 ...SEVERE WEATHER OUTBREAK EXPECTED FROM TONIGHT THROUGH TUESDAY... ...SIGNIFICANT FLOODING POSSIBLE MONDAY INTO MONDAY NIGHT... .DISCUSSION... THE WELL-ADVERTISED SEVERE WEATHER OUTBREAK AND POTENTIAL SIGNIFICANT FLOOD EVENT ARE GENERALLY ON TRACK AS A LARGE AND DEEP CYCLONE LOCKS IN OVER THE CENTRAL CONUS. THE FORECAST DETAILS ARE GETTING CLEARER NOW WITH THE MODEL CONSENSUS SUGGESTING THE FOLLOWING: 1) THE DELTA REGION WILL SEE THE BULK OF SEVERE WEATHER ACTIVITY TONIGHT. 2) THE NEXT AND MOST SIGNIFICANT ROUND OF SEVERE WEATHER AND THE THE GREATEST RISK FOR FLASH FLOODING WILL TAKE PLACE MONDAY AFTERNOON THROUGH MONDAY NIGHT OVER MOST OF THE ARKLAMISS. 3) ON TUESDAY...A POTENTIALLY SIGNIFICANT SEVERE WEATHER OUTBREAK WILL AFFECT MAINLY THE EASTERN HALF OF MISSISSIPPI ASSUMING SUFFICIENT DESTABILIZATION IN THE WAKE OF MONDAY NIGHT'S CONVECTIVE SYSTEM. THE FIRST ROUND OF STORMS WILL NOT WASTE TIME DEVELOPING EARLY THIS MORNING. THE MID LEVEL RIDGE THAT HAS KEPT US MOSTLY PRECIPITATION FREE THE PAST SEVERAL DAYS IS SHIFTING EAST AND INCREASING CYCLONIC FLOW/WARM ADVECTION IS ALREADY SUPPORTING SHOWER/TSTM DEVELOPMENT. LIFT/INSTABILITY/SHEAR COULD BE SUFFICIENT FOR A FEW STRONG UPDRAFTS BUT NOT EXPECTING SEVERE WEATHER INGREDIENTS TO REALLY RAMP UP UNTIL LATE THIS AFTERNOON AND EVENING OVER THE DELTA REGION WHEN THE SOUTHERLY LOW LEVEL JET IS EXPECTED TO INCREASE TO 50-60KTS BENEATH WESTERLY MID LEVEL FLOW AND STEEPENING MID LEVEL LAPSE RATES. DISCRETE CELLS DEVELOPING IN AN ENVIRONMENT CHARACTERIZED BY 0-1KM AND 0-3KM SREH ~300-400 M2/S2 AND 0-6KM SHEAR > 50KTS WILL BE CAPABLE OF PRODUCING INTENSE ROTATING UPDRAFTS AND PERHAPS A COUPLE OF STRONG TORNADOES. AS STORMS ORGANIZE INTO A MESOSCALE CONVECTIVE SYSTEM LATER TONIGHT...EXPECT THE POTENTIAL FOR STRAIGHT-LINE WINDS TO INCREASE WITH SOME COLD-POOLING AND EASTWARD ACCELERATION OF THE SYSTEM TO ROUGHLY THE NATCHEZ TRACE CORRIDOR. IT LOOKS LIKE AREAS SOUTHEAST OF THE NATCHEZ TRACE WILL BE MOSTLY CAPPED WITH VERY LIMITED POTENTIAL FOR STORMS AND SEVERE WEATHER UNTIL MONDAY AFTERNOON AND EVENING. HEAVY RAIN IS EXPECTED TO BE POSSIBLE AS WELL...BUT THE GREATER RISK FOR FLOODING SHOULD HOLD OFF UNTIL LATER MONDAY AND MONDAY NIGHT AS WELL. MONDAY MORNING SHOULD SEE A WANING MCS AND ASSOCIATED OUTFLOW BOUNDARY STALL PERHAPS IN THE VICINITY OF THE NATCHEZ TRACE CORRIDOR. INTENSE MID LEVEL WESTERLIES (500MB > 80KTS) WILL IMFRINGE UPON THE LOWER MS VALLEY REGION MONDAY AFTERNOON. INCREASING LARGE SCALE LIFT WILL SUPPORT REGENERATION OF SEVERE STORMS. DAYTIME HEATING WILL CONTRIBUTE TO MIXED LAYER CAPE IN EXCESS OF 2000 J/KG COMBINED WITH STRONG LOW- MID LEVEL SHEAR WHICH MAY BE LOCALLY ENHANCED ALONG THE CONVECTIVE BOUNDARIES. A FEW STRONG TORNADOES WILL BE POSSIBLE PARTICULARLY WITH ANY DISCRETE STORMS...AND VERY LARGE HAIL COULD OCCUR AS WELL WITH CAPE IN THE HAIL GROWTH LAYER FORECAST BY THE GFS TO BE > 1000 J/KG. MID LEVEL FLOW WILL BACK AND LOW LEVEL WINDS VEER RESULTING IN MORE UNIDIRECTIONAL WIND PROFILES AND EVOLUTION OF STORMS INTO ANOTHER MCS WITH LEWP/BOW STRUCTURES INCREASING THE RISK FOR DAMAGING STRAIGHT- LINE WINDS IN ADDITION TO TORNADOES AS WE GO THROUGH MONDAY NIGHT. THE INCREASING UNIDIRECTIONAL DEEP LAYER FLOW WILL INCREASE POTENTIAL FOR BACK-BUILDING OF THE MCS LATE MONDAY NIGHT. GIVEN PRECIPITABLE WATER VALUES NEARING TWO INCHES 850MB THETAE RIDGE 340+ WITH K INDICES ~40...EXPECT INCREASING PRECIPITATION EFFICIENCY AND VERY INTENSE RAINFALL RATES WILL BE POSSIBLE. A LONG DURATION OF THESE RAINFALL RATES COULD LEAD TO SERIOUS FLASH-FLOODING CONCERNS ON AT LEAST A LOCAL SCALE BUT IT IS TOO EARLY TO PIN-POINT THIS. IT DOES APPEAR THE HEAVIEST RAIN RISKS WILL BE MAINLY ALONG AND NORTH OF I-20 IN CENTRAL/EASTERN MS AND THIS IS SUPPORTED BY CIPS ANALOGS...BUT THERE HAS BEEN A SOUTHWARD TREND IN GUIDANCE FOR THE HEAVY RAIN POTENTIAL. /EC/ A VOLATILE PATTERN SUPPORTIVE OF A SEVERE WEATHER WITH THE HAZARDS OF TORNADOES, LARGE HAIL, DAMAGING STRAIGHT-LINE WINDS AND FLASH FLOODING CONTINUES TO LOOK PROBABLE FOR TUESDAY. THE FORECAST FOR THIS PERIOD CONTINUES TO BE MORE UNCERTAIN HOWEVER AS IT WILL DEPEND ON THE BEHAVIOR OF MONDAY NIGHT CONVECTIVE ACTIVITY AS WELL AS WHAT KIND OF AIRMASS RECOVERY WILL TAKE PLACE DURING THE DAY. A STRONG CLOSED H5 CLOSED LOW WILL EXIST NEAR IOWA EARLY TUESDAY WHICH IS CHARACTERIZED BY A 120KT CYCLONICALLY CURVED JET WITH MULTIPLE EJECTING LOBES OVERTOP A MOIST UNSTABLE MODERATELY SHEARED ENVIRONMENT ACROSS THE ARKLAMISS. THIS SET-UP WILL SUPPORT VIGOROUS CONVECTIVE DEVELOPMENT AGAIN FOR TUESDAY AFTERNOON AFTER THE AIRMASS HAS HAD A CHANCE TO RECOVER. SPC HAS A SLIGHT RISK FOR SEVERE STORMS ACROSS MOST OF THE AREA FOR DAY 3 ON TUESDAY. IN ADDITION...THERE COULD BE MORE HEAVY RAIN WITH PWATS AROUND 1.4 INCHES AND POSSIBLE MORE TRAINING LEADING TO FLASH FLOODING AND SOME RIVER RISES. THE ASSOCIATED COLD FRONT WILL FINALLY MOVE THROUGH THE ENTIRE REGION TUESDAY EVENING. AS WE GO INTO WEDNESDAY THE LAST OF THE SHOWERS WILL EXIT THE REGION BY MORNING. A BROAD UPPER TROUGH WILL CONTINUE OVER THE REGION FOR MOST OF THE PERIOD THROUGH FRIDAY BEFORE THE UPPER TROUGH FINALLY LIFTS OUT OVER THE WEEKEND. THE MODEL GUIDANCE TRIES TO BRING IN LOW POPS FOR MOST PERIODS OF WEDNESDAY THROUGH SATURDAY. AS A SERIES OF WEAK SHORT WAVES MOVES THROUGH THE REGION ON THE BASE OF THE UPPER TROUGH IN ORDER TO BRING SOME LIGHT SHOWERS TO THE REGION. THE ECMWF TRIED TO SHOW SOME LOW QPF FROM THURSDAY THROUGH FRIDAY...BUT OPTED TO KEEP THE REGION DRY. THE ECMWF ALSO TRIES TO BRING A FRONT DOWN INTO THE REGION FOR SUNDAY NIGHT WITH SOME QPF WHILE THE GFS WAS DRY. OPTED TO KEEP IT DRY FOR NOW. SOME COOL AIR WILL PUSH INTO THE REGION FOR THURSDAY INTO SUNDAY WITH LOWS IN THE 40S AND 50S REACHING INTO THE FIRST FEW DAYS OF MAY...WHICH WILL RUN AROUND TEN DEGREES BELOW NORMAL. /17/ && .HYDROLOGY...A HYDROLOGIC OUTLOOK FOR RIVER FLOODING POTENTIAL REMAINS VALID FOR MOST OF THE ARKLAMISS...AND A FLASH FLOOD WATCH MAY NEED TO BE ISSUED LATER TODAY FOR MONDAY AND MONDAY NIGHT. IT IS DIFFICULT TO PIN-POINT RAINFALL DETAILS AS PLACEMENT OF HEAVIEST RAINFALL WILL DEPEND ON WHERE CONVECTIVE BOUNDARIES SET-UP AND HELP TO FOCUS THUNDERSTORM ACTIVITY. BUT THREE TO FIVE INCHES OF RAINFALL COULD BE COMMON FOR MUCH OF THE AREA...ESPECIALLY NORTH OF I-20...AS DISCUSSED IN THE OUTLOOK. WILL NEED TO WATCH FOR FURTHER TRENDS SOUTHWARD WHICH SUGGEST HEAVIER RAIN COULD SET UP MORE SOLIDLY ALONG THE I-20 CORRIDOR. /EC/ && .AVIATION...MVFR/IFR CATEGORY CIGS WILL MIX UPWARD TO POTENTIALLY VFR CATEGORY BY AFTERNOON. THE GREATER RISK FOR SHOWERS AND STORMS APPEARS TO BE MOSTLY THIS MORNING FOR MOST OF THE AREA...BUT GLH MAY SEE A GREATER RISK FOR STORMS AND ESPECIALLY SEVERE WEATHER AS WE GO INTO THE EVENING. EXPECT REDEVELOPMENT OF MVFR/IFR STRATUS LATE TONIGHT INTO EARLY MONDAY. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 85 68 83 68 / 43 39 64 97 MERIDIAN 84 68 85 66 / 44 28 34 100 VICKSBURG 85 68 83 66 / 46 47 83 82 HATTIESBURG 85 68 87 69 / 37 21 30 90 NATCHEZ 84 68 84 69 / 30 30 66 82 GREENVILLE 85 68 79 63 / 57 78 87 79 GREENWOOD 85 68 81 66 / 53 66 87 95 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/17/
Hazardous weather outlook, Apr 26, 3:23 PM CDT, 14 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 323 PM CDT SAT APR 26 2014 ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-041-272030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-SHARKEY- 323 PM CDT SAT APR 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY TORNADOES RISK...ELEVATED TIMING...SUNDAY AFTERNOON SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...SUNDAY AFTERNOON A POWERFUL STORM SYSTEM DEVELOPING OVER THE PLAINS STATES MAY BRING MULTIPLE ROUNDS OF SEVERE WEATHER AND HEAVY RAINFALL TO THE OUTLOOK AREA BEGINNING LATE SUNDAY AFTERNOON OVER THE DELTA REGION. WE ARE CONFIDENT THAT THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING A STRONG TORNADO WITH RATING EF2 OR GREATER...WIND GUSTS OF 70 MPH OR GREATER AND/OR HAIL UP TO GOLFBALL SIZE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC= 1) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY ADDITIONAL ROUNDS OF SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH TUESDAY. ALL MODES OF SEVERE WEATHER...INCLUDING TORNADOES...DAMAGING WIND GUSTS...AND LARGE HAIL WILL BE POSSIBLE. HEAVY RAIN WILL BE LIKELY...AND AS STORMS CONTINUE INTO MONDAY NIGHT...THE RISK FOR FLOODING MAY INCREASE SIGNIFICANTLY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY AFTERNOON THROUGH TUESDAY. LAZ015-016-023>026-MSZ026>033-036>040-042>066-072>074-272030- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-YAZOO-MADISON MS-LEAKE- NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 323 PM CDT SAT APR 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY A POWERFUL STORM SYSTEM DEVELOPING OVER THE PLAINS STATES MAY BRING MULTIPLE ROUNDS OF SEVERE WEATHER AND HEAVY RAINFALL TO THE OUTLOOK AREA EARLY NEXT WEEK. THE RISK FOR SEVERE WEATHER MAY DEVELOP AS EARLY AS SUNDAY NIGHT OVER THE DELTA REGION...AND CONTINUE THROUGH TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY NIGHT THROUGH TUESDAY. 22 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Apr 27, 5:17 AM CDT, 1 hour 1 minute before
LAZ009-MSZ040>042-271045- SHARKEY MS-ISSAQUENA MS-YAZOO MS-EAST CARROLL LA- 517 AM CDT SUN APR 27 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 517 AM CDT SUN APR 27 2014 A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 8 MILES WEST OF ROLLING FORK TO 9 MILES SOUTHWEST OF HOLLY BLUFF AT 517 AM CDT...MOVING EAST AT 30 MPH. PEOPLE IN WEST CENTRAL YAZOO...NORTH CENTRAL ISSAQUENA AND CENTRAL SHARKEY COUNTIES...AND EXTREME NORTHEASTERN EAST CARROLL PARISH SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3301 9078 3270 9053 3271 9084 3298 9110 TIME...MOT...LOC 1017Z 270DEG 25KT 3293 9098 3277 9080 MM
Special weather statement, Apr 27, 5:26 AM CDT, 52 minutes before
ARZ075-MSZ034-035-040>042-271055- CHICOT AR-WASHINGTON MS-SHARKEY MS-ISSAQUENA MS-HUMPHREYS MS-YAZOO MS- 526 AM CDT SUN APR 27 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 526 AM CDT SUN APR 27 2014 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM GLEN ALLAN TO 7 MILES SOUTHEAST OF ROLLING FORK AT 526 AM CDT...MOVING NORTHEAST AT 30 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN NORTHWESTERN YAZOO...SOUTHWESTERN HUMPHREYS...NORTH CENTRAL ISSAQUENA...NORTHERN SHARKEY...SOUTHERN WASHINGTON AND SOUTHEASTERN CHICOT COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3318 9085 3289 9054 3278 9082 3305 9118 TIME...MOT...LOC 1026Z 246DEG 25KT 3305 9102 3284 9076 MRM
Special weather statement, Apr 27, 6:01 AM CDT, 17 minutes before
MSZ019-034>036-041-042-271130- WASHINGTON MS-SUNFLOWER MS-SHARKEY MS-HUMPHREYS MS-HOLMES MS-YAZOO MS- 601 AM CDT SUN APR 27 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 601 AM CDT SUN APR 27 2014 ...LINE OF STRONG STORMS MOVING ACROSS PORTIONS OF NORTH CENTRAL MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 3 MILES SOUTHEAST OF HOLLANDALE TO 6 MILES WEST OF YAZOO CITY AT 600 AM CDT...MOVING NORTHEAST AT 30 MPH. PEOPLE IN NORTHWESTERN YAZOO...WESTERN HOLMES...HUMPHREYS...SOUTHWESTERN SUNFLOWER AND SOUTHEAST WASHINGTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3337 9061 3294 9015 3276 9049 3317 9103 TIME...MOT...LOC 1100Z 240DEG 24KT 3315 9080 3288 9050 EEC
Special weather statement, Apr 27, 6:12 AM CDT, 6 minutes before
MSZ053-271140-
CLAIBORNE MS-
612 AM CDT SUN APR 27 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
612 AM CDT SUN APR 27 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER PORT GIBSON AT 612 AM CDT...
MOVING NORTHEAST AT 30 MPH.
PEOPLE IN CLAIBORNE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3207 9096 3208 9091 3209 9092 3215 9080
3215 9077 3217 9078 3219 9073 3218 9072
3195 9072 3185 9096 3186 9103 3199 9111
TIME...MOT...LOC 1112Z 242DEG 24KT 3195 9097
EECLocal storm report, Apr 27, 6:18 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
618 AM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM HAIL ROLLING FORK 32.91N 90.88W
04/27/2014 E0.88 INCH SHARKEY MS PUBLIC
PENNY TO NICKEL SIZE HAIL REPORTED VIA SOCIAL MEDIA.
&&
AWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 5:17 AM CDT | Special Weather Statement | JAN | Sharkey | 28 min |
| Apr 27, 5:26 AM CDT | Special Weather Statement | JAN | Sharkey | 29 min |
| Apr 27, 5:31 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Washington, Yazoo | 29 min |
| Apr 27, 5:42 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 48 min |
| Apr 27, 6:01 AM CDT | Special Weather Statement | JAN | Humphreys | 29 min |
| Apr 27, 6:12 AM CDT | Special Weather Statement | JAN | Claiborne | 28 min |
| Apr 27, 6:32 AM CDT | Special Weather Statement | JAN | Bolivar, Leflore, Sunflower | 58 min |
| Apr 27, 6:54 AM CDT | Special Weather Statement | JAN | Washington | 21 min |
| Apr 27, 6:58 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 47 min |
| Apr 27, 7:04 AM CDT | Special Weather Statement | JAN | Madison | 31 min |
| Apr 27, 7:14 AM CDT | Special Weather Statement | JAN | Hinds | 31 min |
| Apr 27, 7:20 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 25 min |
| Apr 27, 7:34 AM CDT | Special Weather Statement | JAN | Leake | 31 min |
| Apr 27, 7:37 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 38 min |
| Apr 27, 8:05 AM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 3 hr |
| Apr 27, 8:33 AM CDT | Special Weather Statement | JAN | Bolivar | 32 min |
| Apr 27, 8:43 AM CDT | Special Weather Statement | JAN | Neshoba | 32 min |
| Apr 27, 9:04 AM CDT | Special Weather Statement | JAN | Neshoba | 31 min |
| Apr 27, 9:32 AM CDT | Wind Advisory | JAN | Bolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 11 hr |
| Apr 27, 9:41 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 64 min |
| Apr 27, 9:42 AM CDT | River Flood Warning | JAN | Clay | 5 days |
| Apr 27, 9:42 AM CDT | River Flood Warning | JAN | Noxubee | 7 days |
| Apr 27, 11:19 AM CDT | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clarke, Clay and 35 more | 41 hr |
| Apr 27, 11:46 AM CDT | Flash Flood Warning | JAN | Clay, Lowndes, Oktibbeha | 119 min |
| Apr 27, 12:18 PM CDT | Special Weather Statement | JAN | Choctaw, Oktibbeha | 62 min |
| Apr 27, 3:47 PM CDT | Special Weather Statement | JAN | Bolivar | 28 min |
| Apr 27, 4:08 PM CDT | Special Weather Statement | JAN | Bolivar | 37 min |
| Apr 27, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 18 min |
| Apr 27, 4:32 PM CDT | Special Weather Statement | JAN | Adams | 43 min |
| Apr 27, 4:45 PM CDT | Special Weather Statement | JAN | Bolivar | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.